Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 259, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2006, 11:30 PM EDT for Sullivan County, Tennessee; Washington County, City of Bristol, Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2006, 11:30 PM EDT (03:30 UTC)
- Expired
- Jun 12, 2006, 12:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Sullivan County, TN, City of Bristol, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 806 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:09 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 9:09 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 909 PM EDT SUN JUN 11 2006 .DISCUSSION...ISOLATED THUNDERSTORMS TRACKING ALONG FRONT IN NORTHEAST TN AND SOUTHWEST VA. STILL DECENT INSTABILITY THIS EVENING...WITH SOME ISOLATED STRONG TO SEVERE STORMS ON RADAR. WILL CONTINUE THE SEVERE THUNDERSTORM WATCH GOING UNTIL ITS NORMAL EXPIRATION TIME OF MIDNIGHT. MCS TRACKING INTO KY ASSOCIATED WITH THE FRONT...WHICH IS EXPECTED TO TRACK THROUGH OUR CWA TONIGHT... WILL CONTINUE THE 90 POPS GOING FOR TONIGHT. TEMPERATURES LOOK GOOD. WILL UPDATE ZONES TO CLEAN UP EVENING WORDING...NO OTHER CHANGES PLANNED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Jun 11, 3:00 AM EDT, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 300 AM EDT SUN JUN 11 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-121000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 300 AM EDT (200 AM CDT) SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT WILL REMAIN ACROSS THE REGION TODAY. PLENTY OF SUNSHINE TODAY WILL ALLOW THE AIRMASS TO BECOME VERY WARM AND UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT TODAY WITH ADDITIONAL STORMS MOVING SOUTHEAST INTO THE REGION OVERNIGHT. DUE TO THE EXPECTED INSTABILITY IN THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL UP TO QUARTER SIZE. TORRENTIAL RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STATIONARY FRONT WILL MOVE SOUTH OF THE TENNESSEE VALLEY MONDAY AFTERNOON. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE CHATTANOOGA AREA DURING THE AFTERNOON. SOME OF THESE STORMS COULD PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...AND ACROSS THE SOUTHERN TENNESSEE VALLEY FOR MONDAY AFTERNOON. DH
In the hours before
Special weather statement, Jun 11, 8:26 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 826 PM EDT SUN JUN 11 2006 VAZ002-120130- WISE- 826 PM EDT SUN JUN 11 2006 ...A STRONG THUNDERSTORM AFFECTING THE CITY OF NORTON AND WISE COUNTY... AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WHITESBURG....MOVING EAST AT 20 MPH OUT OF LETCHER COUNTY KENTUCKY. THIS STORM AND OTHER ISOLATED STRONG STORMS WILL BE MOVING EAST ACROSS PARTS OF WISE COUNTY THROUGH 9 TO 930 PM EDT. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA. TG
Local storm report, Jun 11, 11:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1101 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG POUND 37.12N 82.61W
06/11/2006 WISE VA LAW ENFORCEMENT
BETWEEN 1035 PM AND 1040 PM...ONE TREE DOWN IN POUND AND
ONE TREE DOWN ACROSS POWER LINES IN BIG STONE GAP.
REPORTED BY DISPATCH.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:12 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Wise, City of Norton | 48 min |
| Jun 11, 10:57 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.